Psychiatry and Clinical Psychopharmacology
Case Report

Chin Trembling Induced by Combined Use of OROS Methylphenidate and Procaterol Hydrochloride in a Boy with ADHD

1.

Department of Child Psychology, The Children’s Hospital, Zhejiang University School of Medicine, Hangzhou, Zhejiang Province, China

2.

Department of Pediatrics, Maqiao Town Health Center, Huantai County, Shandong Province, China

3.

Department of Child Health Care, The Children’s Hospital, Zhejiang University School of Medicine, Hangzhou, Zhejiang Province, China

Psychiatry and Clinical Psychopharmacology 2014; 24: 168-171
DOI: 10.5455/bcp.20130708042057
Read: 810 Downloads: 537 Published: 15 February 2021

Recently, asthma has been reported to be a potential comorbidity of attention deficit hyperactivity disorder (ADHD). It is, therefore, possible to have combined use of medications for both ADHD and asthma although, potential adverse reactions are unknown. The case presented here is that of a 61/2-year-old boy diagnosed as having both ADHD and asthma. He presented with chin trembling after the first administration of OROS methylphenidate and procaterol hydrochloride. This is the first report of an adverse event in patients using a combination of these two types of drugs. It raises an awareness of chin trembling as an adverse effect in patients using a combination of methylphenidate and procaterol hydrochloride, especially among those who are younger and underweight.

Files
EISSN 2475-0581